Alert archive / Connecticut / Severe Thunderstorm Warnings in 2023
Severe Thunderstorm Warning 19, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this severe thunderstorm warning at Jul 14, 2023, 9:11 AM EDT for Capitol Planning Region, Connecticut. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 14, 2023, 9:11 AM EDT (13:11 UTC)
- Expired
- Jul 14, 2023, 9:51 AM EDT
- In force
- 40 min
- Issued by
- NWS Boston/Norton, MA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Capitol Planning Region, CT
The radar
The Brookhaven radar (KOKX), 97 km from the middle of the area, began a volume at 13:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 12:00Z, 1.2 hours before the alert went out and 97 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 210 J/kg
- Mixed-layer CIN
- -225 J/kg
- Mixed-layer LCL
- 1125 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 39 m²/s²
- 0-3 km storm-relative helicity
- 58 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted.
405
WUUS51 KBOX 141311
SVRBOX
CTC003-013-141415-
/O.NEW.KBOX.SV.W.0019.230714T1311Z-230714T1415Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Boston/Norton MA
911 AM EDT Fri Jul 14 2023
The National Weather Service in Boston/Norton has issued a
* Severe Thunderstorm Warning for...
Northwestern Tolland County in northern Connecticut...
Hartford County in northern Connecticut...
* Until 1015 AM EDT.
* At 911 AM EDT, a severe thunderstorm was located over Bristol,
moving northeast at 30 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Expect wind damage to trees and power lines. Minor hail
damage to vehicles is possible.
* Locations impacted include...
Hartford, New Britain, West Hartford, Bristol, Manchester, East
Hartford, Enfield, Southington, Glastonbury, Newington, Vernon,
Windsor, Wethersfield, Mansfield, South Windsor, Farmington,
Simsbury, Bloomfield, Berlin and Rocky Hill.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Large hail and damaging winds and continuous cloud to ground
lightning is occurring with this storm. Move indoors immediately.
Lightning is one of nature's leading killers. Remember, if you can
hear thunder, you are close enough to be struck by lightning.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4176 7301 4202 7263 4203 7238 4180 7219
4157 7293 4158 7294 4160 7293 4164 7294
4164 7299
TIME...MOT...LOC 1311Z 238DEG 25KT 4170 7291
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Dooley2 follow-up statements
445
WWUS51 KBOX 141332
SVSBOX
Severe Weather Statement
National Weather Service Boston/Norton MA
932 AM EDT Fri Jul 14 2023
CTC003-013-141415-
/O.CON.KBOX.SV.W.0019.000000T0000Z-230714T1415Z/
Tolland CT-Hartford CT-
932 AM EDT Fri Jul 14 2023
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1015 AM EDT
FOR NORTHWESTERN TOLLAND AND CENTRAL HARTFORD COUNTIES...
At 932 AM EDT, a severe thunderstorm was located over Bloomfield, or
near West Hartford, moving northeast at 40 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Expect wind damage to trees and power lines. Minor hail
damage to vehicles is possible.
Locations impacted include...
Hartford, New Britain, West Hartford, Manchester, East Hartford,
Enfield, Glastonbury, Newington, Vernon, Windsor, Wethersfield,
Mansfield, South Windsor, Farmington, Simsbury, Bloomfield, Berlin,
Rocky Hill, Avon and Suffield.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Continuous cloud to ground lightning is occurring with this storm.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4202 7263 4203 7238 4180 7219 4162 7278
4185 7288
TIME...MOT...LOC 1332Z 225DEG 34KT 4181 7276
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Dooley337
WWUS51 KBOX 141351
SVSBOX
Severe Weather Statement
National Weather Service Boston/Norton MA
951 AM EDT Fri Jul 14 2023
CTC003-013-141400-
/O.CAN.KBOX.SV.W.0019.000000T0000Z-230714T1415Z/
Tolland CT-Hartford CT-
951 AM EDT Fri Jul 14 2023
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN TOLLAND AND
CENTRAL HARTFORD COUNTIES IS CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been cancelled. However heavy rain and
frequent lightning are still possible with this thunderstorm.
LAT...LON 4202 7263 4203 7238 4180 7219 4162 7278
4185 7288
TIME...MOT...LOC 1348Z 238DEG 25KT 4188 7261
$$
DooleyWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 14, 7:14 AM EDT, 1 hour 57 minutes earlier.
Area forecast discussion, Jul 14, 7:14 AM EDT, 1 hour 57 minutes before
Area Forecast Discussion
National Weather Service Boston/Norton MA
714 AM EDT Fri Jul 14 2023
.SYNOPSIS...
Scattered to widespread downpours and thunderstorms today bring
a heightened flash flood risk back to the region. Periodic showers
and thunderstorms then continue through this weekend and into
early next week with seasonable temperatures. Sunday looks to be
the most concerning with respect to heavy rain and potential
flash flooding. &&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
730 pm update...
Fog and low stratus has mixed out for most locations by 7am.
This morning's line of storms has all but moved offshore, with
only the outer Cape and Nantucket still to experience heavy rain
and thunderstorms over the next hour or so. We'll then see a
lull for much of the morning before diurnal heating leads to
convective initiation around or after noon across much of the
region.
Previous Discussion...
Where to start with today's discussion other than the fact that the
forecast has a much higher than normal level of uncertainty
regarding rainfall totals and areal coverage of the heaviest
rain showers/thunderstorms.
Early morning convection that carried over from last nights
approaching cold front will wane close to 09Z this morning, yielding
a brief reprieve from wet conditions for much of the area.
Unfortunately, we will see no relief from the muggy conditions
given we remain under WSW flow aloft acting as a conveyor belt
for tropical moisture to advect into our region. PWATs climb
towards 2" by late today across portions of southern New England
(at present the highest PWATs are forecast over SE MA and RI).
Regardless of the upper bound of PWAT values, any minor
disturbance will trigger rounds of downpours and thunderstorms
later this morning and this afternoon given the unstable airmass
in place.
While the CAMs currently reflect a high level of uncertainty
regarding rain amounts and areal coverage, there appears to be two
more defined campaigns that can be extracted from the guidance.
First, shower activity appears to catch a second wind across SE MA
and RI after 12-14Z this morning where the, albeit weak, 925mb/850mb
LLJ of ~30kt pins up again a weak stalled frontal boundary draped
across southern New England; which will allow near stationary, heavy
downpours to develop. Given the more urban nature of SE MA and RI,
urban, poor drainage, and flash flooding is possible through the
early afternoon hour, but the threat in this region really grows
after 00Z tonight.
As the frontal boundary shifts ever so slightly this afternoon,
shower activity will refocus on western MA and CT; areas that are in
no position to receive more water given last night's system
dropped anywhere from 0.5-2" of additional precipitation! Given
the convective nature of storms this afternoon, it will be
incredibly difficult to deduce exactly where downpours will set
up, 6 hour HREF Prob Match Mean QPF, generally a best guess of a
worst case scenario, highlights the potential for an additional
2-2.5" of QPF to fall this afternoon. With current 1 hr FFG at
only ~1.5" and 3 hour FFG between 2-2.5" in spots, there is
elevated concern that urban, poor drainage, and flash flooding
is likely across western MA and northern CT through about 00Z.
Echoing the elevated concern for flash flooding, WPC has
included much of central and western MA as well as northern CT
in a MODERATE, excessive rainfall outlook.
With all that said, there continues to remain almost completely dry
CAM solutions per the 00Z suite of guidance. While we anticipate the
NAM is out to lunch regarding an almost dry day, the drier pieces of
guidance deliver a blow to our forecast confidence given we are only
6 hours out from a potential moderate to high impact precip event!
Still, in light of the anomolous dry CAMs, we elected to extend the
Flood Watch that was in place last evening for all zones until 04Z
tonight.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM SATURDAY/...
After 22-00Z this evening, the threat for heavy rain shifts back
across SE MA and RI, where 6 hour Prob Match Mean QPF exceeds 3" in
spots. As mentioned previously, it will be inherently difficult
to pin point which communities may see up to 3" of additional
rainfall this evening, but if that amount of rain falls over a
short period of time over an urban center, flash flooding is
again likely.
After 06Z tonight, widespread shower activity quiets down
considerably. Overnight fog formation is likely with the
anticipated intrusion of water today and low to non existent
dewpoint depressions overnight.
While Saturday does not appear to be a totally dry day, with
scattered to widespread pop up shower activity, we do not anticipate
impacts to be as significant as they will be today. Overall,
shouldn't be a washout, but communities will be dodging showers much
of the day. It will be another warm, muggy day with temperatures in
the mid 80s and dewpoints approaching the mid 70s.
&&
.LONG TERM /SATURDAY NIGHT THROUGH THURSDAY/...
Highlights...
* Little to no change in the synoptic pattern through at least the
first half of next week.
* Warm and humid weather continues with showers and thunderstorms,
some of which may cause flooding issues, especially on Sunday.
Details...
We won't break this unsettled pattern anytime soon as high latitude
blocking continues to keep a mid level trough axis centered over
Hudson Bay which directs a series of storms over southern New
England off and on through at least the middle of next week. Warm,
moist, southwesterly flow downstream of the trough will provide
ample moisture. Meanwhile several shortwave disturbances rotating
through the base of the broader trough will provide forcing. This,
together with plenty of instability (given dewpoints in the low to
mid 70s) will mean any storms could be heavy and cause localized
urban/poor drainage flooding issues.
At this point the two wettest periods look to be Sunday and to a
lesser extend Tuesday, with lulls in rain and thunderstorms in
between. Sunday is looking increasingly concerning with regards to
flash flooding which is why the WPC has placed much of the region
within a Moderate Risk (level 2 of 3) of excessive rainfall. We'll
see forcing for ascent from several sources including a more
pronounced mid level shortwave/height falls, a 25-35 kt low level
jet, and upper level divergence from placement beneath the right
rear quadrant of an 80 kt upper jet. This will act on an exceedingly
moist airmass for southern New England, with PWATs nearing 2.5
inches over a widespread area. NAEFS would place these values in the
99.5th percentile of climatology. In fact, the maximum PWAT value
ever recorded at Chatham, MA is 2.73 inches. All this to say that
any storms, some of which could be strong to severe given CAPE
values >1000 J/kg and bulk shear near 30kts, will be capable of
dropping a lot of rain in a short amount of time. This could cause
localized flash flooding issues. Monday that moisture plume exits
east as the trough axis itself shifts east so we'll see a lull in
the widespread rain before another shortwave around Tuesday may
again bring widespread rain (though not to the same extent as
Sunday).
&&
.AVIATION /11Z FRIDAY THROUGH TUESDAY/...
Forecast Confidence
Levels:
Low - less than 30 percent.
Moderate - 30 to 60 percent.
High - greater than 60 percent.
12Z Update...
Today... Low to Moderate Confidence
MVFR/VFR for much of the morning, with localized IFR due to fog
formation possible before 13Z. High level of uncertainty
regarding the coverage and timing of tropical downpours and
thunderstorms today with solutions ranging from an almost
completely dry day for many terminals to widespread, heavy
showers and thunderstorms; particularly across western
Massachusetts. Boston and Nantucket should avoid the worst of
the heavy rain. Winds variable and light today with a stalled
warm front draped across our area. Unfortunately, while not
helpful, a broad brush approach on VCSH is reality today given
the high level of uncertainty in showers and coverage.
Friday night and Saturday... Moderate Confidence
Another round of heavy showers possible early tonight before
drier conditions develop after 06Z. MVFR/VFR though IFR/LIFR
likely in fog prone locations like the Cape and Islands as well
as interior radiators. Shower coverage will be less during the
daylight hours of Saturday, but do anticipate hit or miss
downpours/rumbles of thunder again after 12Z
BOS Terminal... Low confidence.
Showers and isolated rumbles of thunder through 09Z this morning
before a drier period develops through mid afternoon. VCSH
should remain just south of the terminal between 12-16Z, though
cant rule out a runway-wetting shower at any time today. Shower
chances increase again between 16-20Z today before another
possible lull in precip. Rain again after 00Z tonight.
Should see a mix of VFR/MVFR depending on shower activity. Brief
seabreeze possible mid day, but with variable winds less than
5-10kt, it will be difficult to nail down a prevailing wind
direction much of the day.
BDL Terminal...Low confidence.
Potential for either mostly dry day or complete washout with
convective all over the place regarding shower and thunderstorm
placement today. Showers this morning should lead to at least
one period of dry weather between 11-16Z before shower and
thunderstorm chances increase for much of the afternoon. VFR to
MVFR, localized IFR likely in heavy downpours and storms. Heavy
rain the primary concern. Variable winds generally less than 10
kt given a near stationary warm front is draped across the
region.
Outlook /Saturday Night through Tuesday/...
Saturday Night: Mainly VFR, with local IFR possible. Breezy.
Chance SHRA, isolated TSRA.
Sunday: Mainly IFR, with areas MVFR possible. Breezy. SHRA,
isolated TSRA, patchy BR.
Sunday Night: Mainly VFR, with areas IFR possible. Breezy. SHRA
likely, scattered TSRA, patchy BR.
Monday through Monday Night: VFR. Slight chance SHRA, isolated
TSRA.
Tuesday: Mainly VFR, with local MVFR possible. Breezy. Chance
SHRA, isolated TSRA.
&&
.MARINE...
Forecaster Confidence Levels:
Low - less than 30 percent.
Medium - 30 to 60 percent.
High - greater than 60 percent.
09Z Update...
Through Saturday... High Confidence.
Generally an active period, though, seas and winds remain below
advisory criteria. Seas are generally two to four feet, winds are
south/southeast less than 15 knots and occasional gusts less than 25
knots.
Areas of fog possible early Friday morning, reducing vsby to
less than a mile across eastern waters. Numerous showers and
embedded storms Friday and Friday evening as a surface low
approaches from the southwest. Fog formation again likely
tonight. Showers and storms become less numerous after
midnight. Waves approaching 5 ft across the far outer southern
waters.
Outlook /Saturday Night through Tuesday/...
Saturday Night: Winds less than 25 kt. Seas locally approaching
5 ft. Slight chance of rain showers, isolated thunderstorms.
Sunday: Low risk for Small Craft Advisory winds with gusts up
to 25 kt. Seas up to 5 ft. Chance of rain showers, isolated
thunderstorms, patchy fog. Areas of visibility 1 to 3 nm.
Sunday Night: Low risk for Small Craft Advisory winds with
gusts up to 25 kt. Seas up to 5 ft. Rain showers likely,
isolated thunderstorms, patchy fog. Visibility 1 to 3 nm.
Monday: Winds less than 25 kt. Areas of seas approaching 5 ft.
Chance of rain showers, isolated thunderstorms.
Monday Night: Winds less than 25 kt. Areas of seas approaching
5 ft. Slight chance of rain showers, isolated thunderstorms.
Tuesday: Winds less than 25 kt. Areas of seas approaching 5 ft.
Chance of rain showers, isolated thunderstorms.
&&
.HYDROLOGY...
Flood Warnings remain in place for many locations along the CT
River in Connecticut. Additional rainfall today and this weekend
may exacerbate existing flooding, or lead to new flooding
elsewhere.
&&
.BOX WATCHES/WARNINGS/ADVISORIES...
CT...Flood Watch through this evening for CTZ002>004.
MA...Flood Watch through this evening for MAZ002>004-008>013-017-
020.
RI...Flood Watch through this evening for RIZ001>007.
MARINE...None.
&&
SYNOPSIS...BW/KS
NEAR TERM...BW/KS
SHORT TERM...KS
LONG TERM...BW
AVIATION...BW/KS
MARINE...BW/KS
HYDROLOGY...Hazardous weather outlook, Jul 14, 4:11 AM EDT, 5 hours before
Hazardous Weather Outlook National Weather Service Boston/Norton MA 411 AM EDT Fri Jul 14 2023 CTZ002>004-MAZ002>004-008>013-017-020-RIZ001>007-150815- Hartford CT-Tolland CT-Windham CT-Western Franklin MA- Eastern Franklin MA-Northern Worcester MA-Western Hampshire MA- Western Hampden MA-Eastern Hampshire MA-Eastern Hampden MA- Southern Worcester MA-Western Norfolk MA-Northern Bristol MA- Southern Bristol MA-Northwest Providence RI-Southeast Providence RI- Western Kent RI-Eastern Kent RI-Bristol RI-Washington RI-Newport RI- 411 AM EDT Fri Jul 14 2023 ...FLOOD WATCH IN EFFECT THROUGH THIS EVENING... This Hazardous Weather Outlook is for northern Connecticut, central Massachusetts, eastern Massachusetts, southeastern Massachusetts, western Massachusetts, northern Rhode Island and southern Rhode Island. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flood Watch. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. MAZ005>007-014>016-018-019-021>024-026-RIZ008-150815- Central Middlesex MA-Western Essex MA-Eastern Essex MA- Southeast Middlesex MA-Suffolk MA-Eastern Norfolk MA- Western Plymouth MA-Eastern Plymouth MA-Southern Plymouth MA- Barnstable MA-Dukes MA-Nantucket MA-Northern Middlesex MA- Block Island RI- 411 AM EDT Fri Jul 14 2023 This Hazardous Weather Outlook is for eastern Massachusetts, northeastern Massachusetts, southeastern Massachusetts and southern Rhode Island. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. ANZ230>237-250-251-254>256-150815- Boston Harbor-Cape Cod Bay-Nantucket Sound-Vineyard Sound- Buzzards Bay-Rhode Island Sound-Narragansett Bay-Block Island Sound- Coastal waters east of Ipswich Bay and the Stellwagen Bank National Marine Sanctuary-Massachusetts Bay and Ipswich Bay- Coastal waters from Provincetown MA to Chatham MA to Nantucket MA out 20 nm- Coastal Waters extending out to 25 nm South of Marthas Vineyard and Nantucket- Coastal Waters from Montauk NY to Marthas Vineyard extending out to 20 nm South of Block Island- 411 AM EDT Fri Jul 14 2023 This Hazardous Weather Outlook is for Massachusetts and Rhode Island coastal waters. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. For more information on upcoming hazardous weather, please see the Area Forecast Discussion on our webpage for the latest forecast thinking. There is also our Enhanced Hazardous Weather Outlook at www.weather.gov/box/ehwo For the latest updates...please visit our webpage at www.weather.gov/boston You can follow us on Facebook at www.facebook.com/NWSBoston You can follow us on Twitter at @NWSBoston
In the hours before
Special weather statement, Jul 14, 8:11 AM EDT, 1 hour before
Special Weather Statement
National Weather Service Boston/Norton MA
811 AM EDT Fri Jul 14 2023
MAZ024-141300-
Nantucket MA-
811 AM EDT Fri Jul 14 2023
...A strong thunderstorm will impact portions of Nantucket County
through 900 AM EDT...
At 811 AM EDT, Doppler radar was tracking a strong thunderstorm 11
miles west of Nantucket, moving east at 30 mph.
HAZARD...Winds in excess of 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Strong winds could cause minor damage such as downed
branches. Minor damage to outdoor objects is possible.
Locations impacted include...
Nantucket.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Get indoors when you hear thunder. Do not resume outdoor activities
until at least 30 minutes after the storm has passed.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. For your
safety, go indoors or to your vehicle.
This storm may intensify and become severe. Stay tuned to your local
media for updates and possible warnings.
&&
LAT...LON 4124 7000 4124 7012 4131 7028 4129 7021
4129 7020 4130 7010 4128 7009 4130 7009
4130 7003 4132 7004 4131 7006 4132 7006
4133 7002 4133 7004 4134 7004 4139 7005
4126 6996
TIME...MOT...LOC 1211Z 255DEG 26KT 4123 7028
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
DooleySpecial weather statement, Jul 14, 8:59 AM EDT, 12 minutes before
Special Weather Statement
National Weather Service Boston/Norton MA
859 AM EDT Fri Jul 14 2023
CTZ002>004-RIZ006-141400-
Hartford CT-Tolland CT-Windham CT-Washington RI-
859 AM EDT Fri Jul 14 2023
...Strong thunderstorms will impact portions of southern Windham,
Tolland, Hartford and northwestern Washington Counties through 1000
AM EDT...
At 859 AM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Terryville to near Middlefield to East
Haddam. Movement was east at 30 mph.
HAZARD...Minor flooding.
SOURCE...Radar indicated.
IMPACT...Minor nuisance flooding of typically flood prone areas.
Locations impacted include...
Hartford, New Britain, West Hartford, Bristol, Manchester, East
Hartford, Enfield, Southington, Glastonbury, Newington, Vernon,
Windsor, Wethersfield, Mansfield, South Windsor, Farmington, Windham,
Plainfield, Simsbury and Bloomfield.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive through flooded roads or underpasses. Avoid low lying
areas near small streams.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. For your
safety, go indoors or to your vehicle.
These storms may intensify and become severe. Stay tuned to your
local media for updates and possible warnings.
&&
LAT...LON 4202 7239 4177 7198 4171 7179 4162 7179
4160 7170 4158 7179 4164 7180 4163 7196
4166 7216 4171 7224 4164 7233 4160 7234
4158 7246 4165 7251 4164 7266 4155 7282
4161 7294 4164 7294 4164 7299 4178 7301
TIME...MOT...LOC 1259Z 248DEG 27KT 4172 7298 4156 7272 4147 7247
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...<30 MPH
DooleyThe office that day
Everything else NWS Boston/Norton, MA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 14, 1:42 AM EDT | Special Weather Statement | BOX | 63 min | |
| Jul 14, 8:59 AM EDT | Special Weather Statement | BOX | 61 min | |
| Jul 14, 10:15 AM EDT | Special Weather Statement | BOX | 60 min |
Nearby
Severe Thunderstorm Warnings in Connecticut, 2023Every severe thunderstorm warning in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.